Alert archive / Vermont / Flash Flood Warnings in 1999
Flash Flood Warning 4, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jan 24, 1999, 11:24 AM EST for Franklin County, Lamoille County, Orleans County, Vermont. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 1999, 11:24 AM EST (16:24 UTC)
- Expired
- Jan 24, 1999, 6:50 PM EST
- In force
- 7 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
Counties Franklin County, VT, Lamoille County, VT, Orleans County, VT
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 4.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 375 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 241627 FFWBTV VTC011-015-019-242350- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 1124 AM EST SUN JAN 24 1999 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLOOD WARNING FOR... FRANKLIN COUNTY IN NORTHWESTERN VERMONT ORLEANS COUNTY IN NORTH CENTRAL VERMONT LAMOILLE COUNTY IN NORTH CENTRAL VERMONT * UNTIL 650 PM EST * AT 1125 AM EST...RAIN...OCCASIONALLY HEAVY WAS FALLING ACROSS THE WARNED AREA AND IS TO CONTINUE THROUGH THE EARLY AFTERNOON. SNOWMELT WILL BE ENHANCED AND RUNOFF ACCELERATED. SMALL STREAMS AND TRIBUTARIES WILL BE THE FIRST TO FLOOD. HOWEVER...THE BLACK RIVER AT COVENTRY...THE MISSISQUOI...AND THE LAMOILLE RIVER MAY ALSO FLOOD LATER THIS AFTERNOON...ESPECIALLY SHOULD AN ICE JAM DEVELOP. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. DIGIORGI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jan 24, 10:00 AM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Jan 24, 10:00 AM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1000 AM EST SUN JAN 24 1999 ENHANCED CONVECTION ON RADAR IDENTIFIES FRONT WELL. POSITION ALONG A LINE FROM EFK TO RUT. FRONT SHOULD CLEAR BY 17Z. REPORTS OF STREET/FIELD FLOODING...BUT NO RIVER FLOODING YET. COLDER AIR WILL SLOW RUNOFF REMAINDER OF TODAY...BUT MANY AREAS HAVE LOST ALL/MOST OF THEIR SNOWPACK AND RIVERS ARE RESPONDING AND BEING MONITORED CLOSELY. STEADY RAIN CUTTING OFF SHARPLY WITH FRONTAL PASSAGE AND TEMPERATURES FALLING BACK INTO THE 40S. JUST A FEW SHOWERS BACK ACROSS NORTHWEST VERMONT AND NORTHERN NEW YORK. FFW JUST ISSUED. DIGIORGI
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 9:50 AM EST | Flash Flood Warning | BTV | Addison, Chittenden, Washington | 9 hr |
| Jan 24, 9:50 AM EST | Flash Flood Warning | BTV | Rutland | 9 hr |
| Jan 24, 12:47 PM EST | Flash Flood Warning | BTV | Orange, Windsor | 6 hr |
Nearby
Flash Flood Warnings in Vermont, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.